Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2016, 2:20 PM EDT for Crisp County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 2:20 PM EDT (18:20 UTC)
- Expired
- Aug 1, 2016, 2:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS82 KFFC 011820
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT MON AUG 1 2016
GAZ104-106-011845-
SUMTER GA-CRISP GA-
220 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
CRISP COUNTIES UNTIL 245 PM EDT...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR DESOTO...OR 12 MILES
WEST OF CORDELE...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...LESLIE...DE SOTO...DESOTO...COBB...LAMAR...GEORGIA VETERANS
MEMORIAL ST PK...HUNTINGTON...FORT EARLY AND RAINES.
LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
3191 8419 3192 8420 3210 8408 3207 8399
3206 8398 3205 8398 3205 8397 3203 8396
3203 8386 3200 8376 3184 8386
TIME...MOT...LOC 1820Z 293DEG 8KT 3194 8398
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:26 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 1, 1:26 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 126 PM EDT MON AUG 1 2016 .PREV DISCUSSION... /Issued 1033 AM EDT MON AUG 1 2016/ UPDATE... Low clouds that developed this morning have begun to burn off/transition to cu. The grids were already had pretty decent cloud cover...but tweaked it to represent current obs. For now, the current temperatures are on track and no adjustments to the high temps are needed right now. Will continue to monitor closely because if high temps are a little higher than currently forecast, will have to watch for Heat Advisory criteria. PREV DISCUSSION... /Issued 730 AM EDT MON AUG 1 2016/ SHORT TERM /Today through Tuesday/... Temperatures soared much higher yesterday than expected due to significantly less early-day cloud cover and a later onset of widespread convection. Guidance highs for today were similarly low...comparable to yesterday. I bumped today and tomorrow a couple of degrees higher than the MOS blend...but there is more significant high cloud cover early this morning and it so far has shown to be more persistent than at this time yesterday so I have not gone near where we ended up Sunday. Still looking for scattered to widespread convection this afternoon and Tuesday afternoon into the early evening each day. Added energy Sunday afternoon from the strong daytime heating managed to generate a few severe thunderstorms across Central Georgia despite the lack of any strong upper-level forcing. I do not anticipate as much instability today or Tuesday without the level of afternoon heating we saw yesterday...so although a few strong storms are likely...chances for severe weather will be very low. 20 LONG TERM /Tuesday Night through Sunday/... Long-range models continue to show a weak upper long wave trough drifting off the Atlantic seaboard by early Wednesday as high pressure builds east from Texas. This will establish a subtle north to northwest flow over the state on Wednesday... that appears to spread some drier air into at least parts of north GA and help push a weak surface trough into mainly central GA Wednesday afternoon. This pattern continues to suggest lessor rain chances across north GA and only low scattered coverage across central GA on Wednesday. Models agree on the northwest flow aloft becoming more active by Thursday and this active pattern seems to persist into the weekend. The combination of upper disturbances interacting with increasing low level moisture from a developing southerly wind flow near the surface should help increase diurnally driven rain chances across the area from Thursday through the weekend. For now... will continue to show at least 30-40 percent pops for the later half of the work week and the weekend. It still appears any severe storm threat will be minimal with nothing widespread or too organized expected as the environment remains weakly sheared and only moderate instability expected during daytime heating. Otherwise... highs in the 90s and lows in the 70s will persist. 39 .AVIATION... 18Z Update... No major changes needed to the TAFS. Scattered showers and thunderstorms have begun to develop in the heat of the day. Activity could linger well into the evening hours. If it rains at the airfield, then the potential for fog/low stratus will be higher. For now, will indicate a small potential by mentioning few005. Afternoon convection expected again tomorrow...hi-res model trends showing initiation around the same time as today. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 93 73 / 50 50 50 30 Atlanta 90 73 91 74 / 50 40 50 30 Blairsville 87 67 86 66 / 50 40 50 30 Cartersville 91 70 92 71 / 50 40 50 30 Columbus 93 73 93 75 / 60 50 30 30 Gainesville 90 73 89 72 / 50 40 50 30 Macon 92 72 93 74 / 60 50 40 30 Rome 90 70 93 72 / 40 40 50 30 Peachtree City 90 70 91 71 / 50 50 40 30 Vidalia 92 74 93 75 / 60 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 1, 10:40 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EDT MON AUG 1 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1040 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS WILL BECOME STRONG AROUND PEAK DAYTIME HEATING. WEATHER HAZARDS EXPECTED... GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED... BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 1, 1:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT MON AUG 1 2016
GAZ110-011815-
TELFAIR GA-
143 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
215 PM EDT...
AT 142 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
SCOTLAND... OR 9 MILES SOUTH OF MCRAE...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SCOTLAND...JACKSONVILLE...WORKMORE AND HORSE CREEK WMA.
LAT...LON 3196 8300 3205 8281 3201 8276 3189 8271
3186 8276 3186 8278 3185 8279 3184 8278
3181 8282 3182 8284 3179 8286 3178 8289
3179 8290 3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1742Z 251DEG 10KT 3193 8288
16Special weather statement, Aug 1, 2:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT MON AUG 1 2016
GAZ104-106-011845-
SUMTER GA-CRISP GA-
220 PM EDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
CRISP COUNTIES UNTIL 245 PM EDT...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR DESOTO...OR 12 MILES
WEST OF CORDELE...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...LESLIE...DE SOTO...DESOTO...COBB...LAMAR...GEORGIA VETERANS
MEMORIAL ST PK...HUNTINGTON...FORT EARLY AND RAINES.
LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
3191 8419 3192 8420 3210 8408 3207 8399
3206 8398 3205 8398 3205 8397 3203 8396
3203 8386 3200 8376 3184 8386
TIME...MOT...LOC 1820Z 293DEG 8KT 3194 8398
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:43 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Aug 1, 2:38 PM EDT | Special Weather Statement | FFC | Fayette | 22 min |
| Aug 1, 2:39 PM EDT | Special Weather Statement | FFC | Wheeler | 36 min |
| Aug 1, 2:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Aug 1, 3:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 1, 4:27 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 33 min |
| Aug 1, 4:31 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 29 min |
| Aug 1, 5:26 PM EDT | Special Weather Statement | FFC | Clarke | 34 min |
| Aug 1, 5:59 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Washington | 31 min |
| Aug 1, 6:36 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 1, 7:01 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Aug 1, 7:53 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.